MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MS1-4590S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information has been provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a revision procedure was performed due to a fracture at the distal end of the rod.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned product confirmed the rod was broken therefore the reported failure mode was confirmed.As part of this investigation, functional testing and x-ray did not apply due to the condition of the rod.Because the rod met manufacturing specifications assembly, the breakage did not relate to any manufacturing processes or material issues.The probable root cause of the reported issue is due to the patient's daily activities.Device records review: review of the device history record for the rod confirmed that it met all of the required quality inspections prior to release.
 
Additional Manufacturer Narrative
Updated data.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11935704
Report Number3006179046-2021-00293
Device Sequence Number11804486
Product Code PGN
UDI-Device Identifier00812258026295
UDI-Public812258026295
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-4590S
Device Lot Number0070110AAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer08/12/2021
08/12/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/12/2021
08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR
Patient Weight45